Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 170, NWS Louisville, KY

August 7, 2000Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 7, 2000, 1:47 PM CDT for Edmonson County, Warren County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 1:47 PM CDT (18:47 UTC)
Expired
Aug 7, 2000, 2:00 PM CDT
In force
13 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Edmonson County, KY, Warren County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 071848
SVRSDF
KYC061-227-071900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY   
  NORTHEAST WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  

* UNTIL 200 PM CDT

* AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RHODA...OR ABOUT 14 MILES NORTHEAST OF
  BOWLING GREEN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYS...MAMMOTH CAVE AROUND 155 PM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAzREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:20 AM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 3:20 AM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 AM EDT MON AUG 7 2000

VERY WARM AND UNSTABLE AIR REMAINS OVER SOUTHERN INDIANA AND CENTRAL
KENTUCKY EARLY THIS MORNING WITH BAND OF THUNDERSTORMS MOVING FROM
WEST TO EAST JUST TO OUR NORTH. THUNDERSTORMS KEEP DEVELOPING OVER
CENTRAL ILLINOIS ALONG OUTFLOW. THIS AREA IS SLIPPING SLOWLY TO THE
SOUTH.

THUS MAIN FORECAST PROBLEM FOR TODAY IS LOCATION AND AMOUNT OF
THUNDERSTORMS AND HOW FAR SOUTH WILL THEY DROP. ALSO WILL HAVE TO
LOOK AT THUNDERSTORM LOCATION FOR TUESDAY.

LATEST THUNDERSTORM DEVELOPMENT IN CENTRAL ILLINOIS IS A LITTLE
FARTHER TO THE SOUTH THAN PREVIOUS THUNDERSTORMS EARLY THIS MORNING.
THESE STORMS APPROACHING NORTHERN TIER OF COUNTIES IN OUR FA. IF
THUNDERSTORMS IN CENTRAL ILLINOIS HOLD TOGETHER AS THEY MOVE EAST...
THEN MUCH OF OUR SOUTHERN INDIANA COUNTIES COULD RECEIVE RAIN BY MID
MORNING. WILL MENTION HIGHER CHANCE OF RAIN ACROSS NORTHERN SECTIONS
OF FA FOR THIS MORNING THEN LOWER CHANCE POPS FOR THIS AFTERNOON.

MODELS GENERALLY SIMILAR IN MAINTAINING MORE OF A WEST TO EAST FLOW
WITH RIPPLES OF SHORT WAVES MOVING THROUGH THE FLOW. LOW LEVEL WIND
MAX MOVES THROUGH FLOW WITH VARYING STRENGTH JUST TO OUR NORTH. THUS
EXPECT MOST OF ENERGY TO BE FOCUSED JUST NORTH OF OUR FORECAST AREA
BUT THERE WILL STILL BE ENOUGH INSTABILITY AND SUPPORT FOR
TRIGGERING SCATTERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF
FORECAST AREA THROUGH TUESDAY. TIME SECTIONS FROM ETA ALSO INDICATED
A LITTLE DEEPER MOISTURE AND UPWARD MOTION ACROSS NORTHERN HALF FA.

THIS WILL KEEP CHANCE ACROSS NORTH TONIGHT WITH CHANGE ENTIRE
FORECAST AREA ON TUESDAY.

GUIDANCE TEMPERATURES STAY PRETTY CONSISTENT WITH NEAR 90 TO LOWER
90S FOR HIGHS AND 70 TO 75 DEGREE RANGE FOR LOWS. EXPECT THIS TREND
TO CONTINUE AS FA REMAINS IN MUGGY AIR MASS INTO MID WEEK.

.SDF...NONE.
SCHOLZ

In the hours before

Special weather statement, Aug 7, 9:40 AM CDT, 4 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-072200-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 AM EDT MON AUG 7 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS FOR THIS AFTERNOON AND THIS EVENING
ACROSS MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA.

VERY WARM...MUGGY AND UNSTABLE AIR REMAINS ACROSS MUCH OF THE OHIO
VALLEY.  MEANWHILE...THUNDERSTORMS ACROSS ILLINOIS ARE EXPECTED TO
INTENSIFY...AS THEY RACE EAST INTO THIS FAVORABLE AIRMASS DURING
THE AFTERNOON AND EVENING HOURS.

DUE TO THE FAST MOVEMENT OF THESE STORMS...SOME WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NATIONAL WEATHER
SERVICE RADIO FOR ADDITIONAL INFORMATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

STUREY
q

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:57 PM CDTSevere Thunderstorm WarningLMKBarren, Hart33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.